Alert archive / Tennessee / Tornado Warnings in 2011
Tornado Warning 64, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 27, 2011, 8:08 PM CDT for 4 counties in Tennessee. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 27, 2011, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN, Sequatchie County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:15 PM CDT | TSTM WND DMG | Dunlap, TN | ROOF BLOWN OFF BUILDING. |
| Apr 27, 8:30 PM CDT | TORNADO | 8 Ssw Pikeville, TN | *** 4 FATAL, 10 INJ *** EF3.PATH LENGTH OF 9 MILES. PATH WIDTH OF ONE QUARTER MILE. MAX WIND OF 140 MPH. BEGAN NEAR PITTS GAP ROAD WITH PATH OF DAMAGE CONTINUING NORTHEAST TO NEAR NEW HARMONY. SEVEN HOUSES DESTRYOED AND BARNS BLOWN AWAY. |
| Apr 27, 8:40 PM CDT | TORNADO | Spring City, TN | EF1. PATH LENGTH OF 1.5 MILES. PATH WIDTH OF 75 YARDS. MAX WIND OF 90 MPH. |
| Apr 27, 9:08 PM CDT | TSTM WND DMG | Spring City, TN | NUMEROUS TREES DOWN ON ROAD AND DAMAGE TO A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:36 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
344
WFUS54 KMRX 280108
TORMRX
TNC007-065-143-153-280200-
/O.NEW.KMRX.TO.W.0064.110428T0108Z-110428T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
NORTHERN HAMILTON COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 900 PM CDT/1000 PM EDT/
* AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF DUNLAP TO DUNLAP TO WHITWELL.
DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
PIKEVILLE...DAYTON...SPRING CITY...PALIO...LONE OAK...MOUNT
CREST...BRAYTON...GRAYSVILLE...SALE CREEK...MELVINE...EVENSVILLE...
OLD WASHINGTON...BIRCHWOOD AND GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
MORNING/100 AM EDT THURSDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
EAST TENNESSEE.
&&
LAT...LON 3522 8540 3531 8556 3541 8549 3553 8560
3557 8543 3577 8525 3575 8503 3583 8479
3579 8474 3569 8472 3568 8478 3555 8479
3555 8488 3550 8486 3545 8491 3546 8499
3538 8503 3532 8497 3524 8531 3515 8539
TIME...MOT...LOC 0107Z 252DEG 47KT 3551 8536 3534 8537
3525 8550
$$
TG1 follow-up statement
804
WWUS54 KMRX 280143
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM CDT WED APR 27 2011
TNC007-065-143-153-280200-
/O.CON.KMRX.TO.W.0064.000000T0000Z-110428T0200Z/
RHEA TN-SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-
843 PM CDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT/1000 PM EDT/
FOR HAMILTON...BLEDSOE...SEQUATCHIE AND RHEA COUNTIES...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SPRING CITY...OR
13 MILES NORTH OF DAYTON...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN RHEA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY
MORNING/100 AM EDT THURSDAY MORNING/ FOR SOUTHWEST NORTH CAROLINA AND
EASTERN TENNESSEE.
&&
LAT...LON 3522 8540 3531 8556 3541 8549 3553 8560
3557 8543 3577 8525 3575 8503 3583 8479
3579 8474 3569 8472 3568 8478 3555 8479
3555 8488 3550 8486 3545 8491 3546 8499
3538 8503 3532 8497 3524 8531 3515 8539
TIME...MOT...LOC 0143Z 227DEG 67KT 3575 8487
$$
TDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:28 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 27, 6:28 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT WED APR 27 2011
.AVIATION...POWERFUL DAMAGING THUNDERSTORMS WILL CONTINUE TO AFFECT
TAF SITES EARLY IN THE PERIOD. SOME TORNADOES AND WINDS IN EXCESS
OF 60 MPH HAVE BEEN REPORTED WITH RECENT STORMS. A COLD FRONT WILL
MOVE EAST THROUGH THE TAF SITES AROUND 28/06Z. THE BULK OF THE DEEP
CONVECTION WILL HAVE MOVED NORTH AND EAST OF THE AREA. WINDS WILL
SHIFT TO THE SW - W AND REMAIN BREEZY THROUGH THE PERIOD. CIGS AND
VSBY WILL BE PREDOMINATELY VFR OUTSIDE OF STORMS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 2 AM EDT /1 AM CDT/ THURSDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...
MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...
NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...
NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...
SULLIVAN...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
SONHazardous weather outlook, Apr 27, 3:55 AM CDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT WED APR 27 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 455 AM EDT WED APR 27 2011 /355 AM CDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WITH A STRONG WIND FIELD WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY...BRINGING THE POTENTIAL FOR A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS BY THIS AFTERNOON AND EVENING. THERE WILL BE THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS...VERY LARGE HAIL...HEAVY RAINFALL...AND TORNADOES. IN ADDITION...THERE WILL BE THE POTENTIAL FOR STRONG AND LONG-TRACK TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GH
In the hours before
Local storm report, Apr 27, 7:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
843 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL FARRAGUT 35.87N 84.18W
04/27/2011 E1.00 INCH KNOX TN TRAINED SPOTTER
&&Local storm report, Apr 27, 7:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
848 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TORNADO CLEVELAND 35.18N 84.87W
04/27/2011 BRADLEY TN TRAINED SPOTTER
POSSIBLE TORNADO. REPORTED ON LEAD MINE VALLEY RD.
&&Local storm report, Apr 27, 7:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
849 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 2 E CLEVELAND 35.07N 82.49W
04/27/2011 E1.75 INCH GREENVILLE SC TRAINED SPOTTER
&&Local storm report, Apr 27, 7:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 3 SW DANDRIDGE 35.99N 83.46W
04/27/2011 E2.00 INCH JEFFERSON TN TRAINED SPOTTER
&&Local storm report, Apr 27, 7:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL LUTTRELL 36.21N 83.74W
04/27/2011 E1.00 INCH UNION TN TRAINED SPOTTER
0853 PM FUNNEL CLOUD LUTTRELL 36.21N 83.74W
04/27/2011 UNION TN TRAINED SPOTTER
&&Local storm report, Apr 27, 8:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 N BYBEE 36.09N 83.18W
04/27/2011 E1.75 INCH COCKE TN TRAINED SPOTTER
0855 PM HAIL 4 N CLEVELAND 35.24N 84.87W
04/27/2011 E1.75 INCH BRADLEY TN TRAINED SPOTTER
0845 PM HAIL 7 E SURGOINSVILLE 36.47N 82.73W
04/27/2011 E1.00 INCH HAWKINS TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:07 PM CDT | Tornado Warning | MRX | Anderson, Jefferson, Knox, Loudon, McMinn, Meigs and 3 more | 53 min |
| Apr 27, 7:10 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Morgan, Roane, Scott, Union | 65 min |
| Apr 27, 7:10 PM CDT | Tornado Warning | MRX | Bradley, Hamilton | 65 min |
| Apr 27, 7:26 PM CDT | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Meigs, Rhea, Roane | 3 hr |
| Apr 27, 7:29 PM CDT | Tornado Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more | 61 min |
| Apr 27, 7:29 PM CDT | Tornado Warning | MRX | Marion | 61 min |
| Apr 27, 7:42 PM CDT | Tornado Warning | MRX | McMinn, Polk | 47 min |
| Apr 27, 7:48 PM CDT | Tornado Warning | MRX | Blount, Knox | 27 min |
| Apr 27, 7:53 PM CDT | Tornado Warning | MRX | Bradley, McMinn | 34 min |
| Apr 27, 7:54 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan, Washington | 66 min |
| Apr 27, 8:00 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Union | 45 min |
| Apr 27, 8:15 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 45 min |
| Apr 27, 8:17 PM CDT | Tornado Warning | MRX | Blount, Loudon, McMinn, Monroe | 43 min |
| Apr 27, 8:18 PM CDT | Tornado Warning | MRX | Hawkins, Sullivan, Washington | 42 min |
| Apr 27, 8:26 PM CDT | Tornado Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson, Sevier and 2 more | 64 min |
| Apr 27, 8:37 PM CDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 53 min |
| Apr 27, 8:40 PM CDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 50 min |
| Apr 27, 8:50 PM CDT | Tornado Warning | MRX | Johnson, Sullivan | 55 min |
| Apr 27, 8:53 PM CDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Rhea | 25 min |
| Apr 27, 8:58 PM CDT | Tornado Warning | MRX | Blount, Cocke, Jefferson, Sevier | 62 min |
| Apr 27, 9:03 PM CDT | Areal Flood Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Hamilton and 14 more | 8 hr |
| Apr 27, 9:05 PM CDT | Tornado Warning | MRX | Anderson, Campbell, Claiborne, Loudon, Morgan, Scott and 1 more | 40 min |
| Apr 27, 9:14 PM CDT | Tornado Warning | MRX | Blount, Bradley, Loudon, McMinn, Meigs, Monroe and 2 more | 46 min |
| Apr 27, 9:24 PM CDT | Tornado Warning | MRX | Knox | 51 min |
| Apr 27, 9:41 PM CDT | Tornado Warning | MRX | Carter, Johnson, Sullivan | 64 min |
| Apr 27, 9:46 PM CDT | Tornado Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Union | 59 min |
| Apr 27, 9:49 PM CDT | Tornado Warning | MRX | Blount, Knox, Loudon, Monroe, Sevier | 26 min |
| Apr 27, 9:50 PM CDT | Tornado Warning | MRX | Greene, Unicoi, Washington | 40 min |
| Apr 27, 9:52 PM CDT | Tornado Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 23 min |
| Apr 27, 9:57 PM CDT | Tornado Warning | MRX | Blount, Cocke, Jefferson, Sevier | 63 min |
| Apr 27, 10:10 PM CDT | Tornado Warning | MRX | Carter, Johnson | 65 min |
| Apr 27, 10:13 PM CDT | Tornado Warning | MRX | Blount, Knox, Loudon, Monroe | 47 min |
| Apr 27, 10:21 PM CDT | Tornado Warning | MRX | Blount, Jefferson, Knox, Sevier | 24 min |
| Apr 27, 10:27 PM CDT | Tornado Warning | MRX | Cocke, Greene, Jefferson, Sevier | 63 min |
| Apr 27, 11:19 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 56 min |
| Apr 27, 11:26 PM CDT | Severe Thunderstorm Warning | MRX | Greene | 49 min |
| Apr 27, 11:40 PM CDT | Tornado Warning | MRX | Carter, Greene, Unicoi, Washington | 31 min |
| Apr 27, 11:51 PM CDT | Tornado Warning | MRX | Johnson, Sullivan | 39 min |
| Apr 27, 11:59 PM CDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 51 hr |
| Apr 28, 12:29 AM CDT | Areal Flood Advisory | MRX | Carter, Cocke, Greene, Hamblen, Hancock, Hawkins and 4 more | 3 hr |
Nearby
Tornado Warnings in Tennessee, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.